Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Oct 10, 2021, 3:14 PM CDT for Castro County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Oct 10, 2021, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.50 in
- Wind
- 55
County Castro County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3039 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WWUS84 KLUB 102014
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
314 PM CDT Sun Oct 10 2021
TXZ021-022-027-028-102045-
Bailey TX-Parmer TX-Castro TX-Lamb TX-
314 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of northeastern Bailey,
southeastern Parmer, southwestern Castro and northwestern Lamb
Counties through 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Lazbuddie, or 9 miles northeast of Muleshoe, moving
northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dimmitt, Hart, Earth, Easter and Lazbuddie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 10200 3415 10253 3438 10281 3475 10247
TIME...MOT...LOC 2013Z 240DEG 48KT 3433 10262
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
55What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:12 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 10, 3:12 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 312 PM CDT Sun Oct 10 2021 .SHORT TERM... An active afternoon and evening remain on track, including strong winds, elevated to critical fire weather and elevated convection. A Wind Advisory remains in effect for roughly the southern half of the CWA until 8 pm. A Fire Danger Statement is also in effect for this region until 8 pm. Things are evolving as expected. A quasi-stationary front was roughly bisecting the FA, extending from west-to-east, as of 1920Z. This is just ahead of a compact but stout mid-level cyclone approaching rapidly through New Mexico. Strong pressure falls in advance of the system are causing the western end of the front to retreat slightly, but it will sweep southeastward later this afternoon as a deepening surface low shifts east of the Rolling Plains. In advance of the front, strong heating and deep mixing are tapping a strong westerly LLJ in the wake of a Pacific front. Sustained winds of 25 to 35 mph, with gusts to 50 mph, have already developed across the southern and central South Plains, generally west of I-27/US-87. These winds will sweep east through the Rolling Plains through the late afternoon. The stationary front will follow, providing similar magnitude winds, though from a northwesterly direction. North of the front, we have already seen scattered elevated showers and isolated thunderstorms develop. This will continue and expand in coverage as it moves across our northern zones through the afternoon, lingering across the northeast counties into the evening. The greatest threat with this activity will be its ability to enhance the winds, with gusts to 50+ mph possible (a few severe gusts could occur). In conjunction with the passing cold core low, small hail could accompany the strongest activity, despite rather meager elevated instability. More robust/severe storms will unfold as this lift encounters the better moisture/instability, perhaps developing near our northeast corner, but moving quickly off into Oklahoma. The winds will gradually decrease through the evening hours, with light winds by Monday morning. A cool night will follow, with lows tonight mostly in the 40s (may a few upper 30s across the southwest Texas Panhandle). Sunny skies, close to seasonable temperatures and southerly breezes will highlight a fairly uneventful Columbus Day. .LONG TERM... The main focus of the long term forecast will be another strong system which will bring an additional period of active weather to the region on Tuesday and Tuesday night. Shortwave upper ridging will be departing the region on Monday night as deep troughing overspreads the western CONUS and a potent embedded 500mb closed low dives southward over Nevada. Southwesterly flow aloft along with southerly surface flow in the wake of the departing weekend system will allow for fairly pronounced moistening of the atmospheric column into Tuesday morning. The upper cutoff low will quickly pivot and eject northeastward on during the day on Tuesday. Guidance is finally beginning to settle on the timing of this evolution, with minor differences still existing regarding how quickly this low will eject northward on Tuesday night. Regardless, this evolution will support rapid cyclogenesis of a strong surface low over eastern Colorado on Tuesday. Surface dewpoints will surge into the 60s across the eastern Rolling Plains as strong northward advection of Gulf moisture continues on Tuesday. A dryline will set up over the South Plains and quickly mix eastward on Tuesday afternoon, with the evolving surface low to our north positioning a cold front over eastern NM. The dryline is progged to mix all the way to our eastern CWA border by late Tuesday afternoon before retreating back westward during the evening hours. Regarding sensible weather impacts Tuesday and Tuesday night, the main concerns will be strong winds and elevated fire weather concerns in addition to the possibility of strong to severe thunderstorms on Tuesday night. Surface winds behind the dryline will become quite strong out of the southwest as momentum mixes downward on Tuesday afternoon, presenting an increase in fire danger especially for areas on the Caprock. Regarding precipitation potential, showers will be possible across the eastern Rolling Plains and SE TX Panhandle Tuesday morning as low level theta-e advection is maximized east of the developing dryline. Coverage of precip later in the day and during the overnight hours will depend on how far west the dryline retreats before being overtaken by the advancing cold front. Current consensus suggests the dryline, and the area of richest low level moisture and instability, will make it back westward approximately to the edge of the Caprock Escarpment before the cold front arrives. This area (near and along the edge of the Caprock along with the Rolling Plains) therefore has the best chance of thunderstorms on Tuesday night as lift is maximized along the eastward moving front. Where precipitation does occur on Tuesday night, the environment will be favorable for strong to severe storms. Impressive kinematics associated with the deep upper trough will provide ample shear to support organized storms, and ample low level moisture will allow for the maintenance of instability east of the front/dryline despite the lack of daytime heating. SPC has this area highlighted within a slight risk for Day 3, and forecast soundings suggest large hail and damaging winds would be possible with this activity. Will monitor this setup closely, as this will be highly dependent on the location of the dryline and the degree of surface moisture present before frontal passage. Wednesday and beyond, the western CONUS looks to remain under the influence of broad upper troughing, with the CWA positioned under southwesterly flow aloft. Low level moisture will be greatly reduced behind the front outside of the eastern Rolling Plains, with cooler temperatures expected across the area as northwesterly surface flow establishes on Thursday. One wrinkle in the extended forecast will be the effects of a Pacific tropical system which guidance suggests will be absorbed into upper southwesterly flow and eject into Texas towards the end of the week. At this point, it looks like the influence of the broad upper troughing will keep this system east of our area, but will stick with the blended solution of chance PoPs over the Rolling Plains late week. Will be another feature to watch within this active pattern. /DWK && .FIRE WEATHER... Elevated to critical fire weather will persist across the southern and central South and Rolling Plains this afternoon. A period of briefly critical fire weather will be possible through mid-afternoon as RH values drop below 15% and westerly winds are sustained at 30 to 35 mph. The mixed state of the fuels are the only mitigating factor, and the reason we have a Fire Danger Statement in place across the southern zones (vs. a Red Flag Warning). The winds will abruptly shift to the northwest through the late afternoon and early evening, before gradually decreasing through the mid-late evening. Light winds will follow late tonight with good to excellent RH recovery. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for TXZ027-033>044. && 23/30
Hazardous weather outlook, Oct 10, 3:03 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 303 PM CDT Sun Oct 10 2021 TXZ021>044-112015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 303 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A strong cold front will roughly bisect the South Plains region, from west to east, this afternoon. South of the stalled front, sustained westerly winds of 25 to 35 mph, with gusts to 45 mph, will affect the central and southern South Plains and Rolling Plains this afternoon. A Wind Advisory is in effect for this area from 2 PM to 8 PM. In addition to lofting pockets of blowing dust, the strong, dry and warm winds will create elevated to critical fire weather. A Fire Danger Statement is in effect for the central and southern South and Rolling Plains from noon until 8 PM. Shower and thunderstorm chances will exist along and north of the cold front, mainly across the southern Texas Panhandle this afternoon and evening. Localized downpours and small hail will be possible, in addition to the potential for strong and erratic surface wind gusts in excess of 50 mph. A slim chance for a severe thunderstorm also exists across Childress County as storms form along the intersection of the cold front and dryline late this afternoon before racing off into Oklahoma. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong winds and low relative humidity will result in elevated fire weather concerns on Tuesday afternoon, mainly for areas on the Caprock. Showers and thunderstorms are possible across much of the area Tuesday night into early Wednesday morning. Some storms may be severe, particularly across the Rolling Plains and the southeastern Texas Panhandle. Damaging wind gusts and large hail are the primary concerns with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 10, 2:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
222 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM NON-TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
10/10/2021 M59 MPH TERRY TX MESONET
MEASURED BY THE WEST TEXAS MESONET. WINDS GUSTED TO
AROUND 40 MPH ON EITHER SIDE OF THE SEVERE GUST.
&&
EVENT NUMBER LUB2100471
GDSLocal storm report, Oct 10, 3:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
313 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND GST 8 WSW SUNDOWN 33.39N 102.61W
10/10/2021 M61 MPH COCHRAN TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB2100472
GDSSpecial weather statement, Oct 10, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
314 PM CDT Sun Oct 10 2021
TXZ021-022-027-028-102045-
Bailey TX-Parmer TX-Castro TX-Lamb TX-
314 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of northeastern Bailey,
southeastern Parmer, southwestern Castro and northwestern Lamb
Counties through 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Lazbuddie, or 9 miles northeast of Muleshoe, moving
northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dimmitt, Hart, Earth, Easter and Lazbuddie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 10200 3415 10253 3438 10281 3475 10247
TIME...MOT...LOC 2013Z 240DEG 48KT 3433 10262
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
55The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:00 AM CDT | Wind Advisory | LUB | Bailey, Cochran, Crosby, Dickens, Garza, Hockley and 7 more | 17 hr |
| Oct 10, 3:25 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.